Aunt Vadge: sex wound or irregular period?

Hello Aunt Vadge, 

Recently my boyfriend cut me outside the vaginal orifice during sexual penetration, and we checked to see if it was deep or not, and we thought it was just a light cut. However, tonight, when I went to shower myself I realized I was bleeding from inside my vagina, and I’m not suppose to have my period because it came two weeks ago. 

Now I’m worried because I don’t know if I’m bleeding because of the cut or because of the pill I’m currently taking (which says in the contraindications irregular period). 

We had sex friday (13th) and today is sunday (15th). 

What should I do? Should I wait a little longer? 

Thank you for your time.
Bleeding
Age: 18
Country: Portugal

Dear Bleeding,

You are right to suspect irregular bleeding from your pill – it could well be that. If you feel pain, and can isolate where the cut is inside your vagina (you can feel around with your fingers, and try to find the source of the cut if it exists, use vegetable oil for lube if you need to), then it could be from a cut.

Minor cuts and tears can be encouraged to heal well with a vulva and vagina-friendly cuts cream.

Keeping in mind, however, that the cut you mention was on your labia (outside your vagina), so it seems strange that that would be coming from inside, if the cut was on the outside.

If it seems to be coming from your uterus, then it could well be a side-effect of the pill you are taking.

If you can’t find a cut inside your vagina or another source of the bleeding, it would be safe to assume it is irregular menstrual bleeding. It might pay to check with your doctor and see if a better pill can’t be found for you, since irregular bleeding is a real pain – ruined underwear from surprise periods are no fun. You can probably do better.

It usually pays to shop around for the pill that suits your body best, because every pharmaceutical company has to make their pill a tiny bit molecularly different from all the other pills so that they can patent them. That means each pill is slightly different to the next, and will respond differently in your body. It can also take some time for your body to adjust to the pill you are taking.

I would wait it out and see what happens. If the bleeding becomes heavier, you are in any pain, or things start to get unusual, see a doctor to be examined.

Warmest regards,
Aunt Vadge